fentanyl and kidney stones and swelling feet and legs
Hi guys, Im back! I have been on a bumpy ride for the last few weeks. I have a nerve block on November 29th. It lasted 5 weeks. during this time I started getting pain in my kidney. I have a history of stones. I went to the hospital and they filled me full of morphine and then sent me home with a script for 10mg morphine. Did that ever make me sick, but I was fine a few days later. BUT,my urethra was hurting, this went on for about 4 weeks. On monday night I woke in pain but managed to go back to sleep for an hour. 3 am woke in excruciating pain. in my lower right belly (very distended) my kidney and my urethra. I thought I was going to die. called an ambulance and they took me to the hospital. I was screming and crying and throwing up everywhere. Long story short (yea, i know im not good at short stories :) ) they kept me in the emergency in a hall way until 7:00 pm on wednesday. They sent me home with a perscription for 2mg dilaudid. That wasn't working so I put on 25mcg patch. The patch worked great, but ancles and feet started to swell. I just can't pee on the patch. I was told to drink lots of water but I am afraid to because im not peeling. Took off the patch last night and went back to dilauded. my pain has almost gone but of course my neck is killing me. I have an appointment with urologist on tuesday morning. He said he had never heard of fentanyl causing water retention and swelling. Have any of you experienced this? I will ask doctor to switch me to oxycontin 30 mg x2 day until they fix my neck on Feb. 24th. SANTA WAS VERY GOOD TO ME THIS YEAR. So incase I have all of you very confused, should I drink alot of water this week end?
Thank you for reading this missive. I apoligize with the time line. I am not good with dates or time, and everything is a little fuzzy,
All narcotics can cause urine retention (and constipation) if you take them in high enough doses. Narcotics cause the muscles that control elimination to tense up. However, holding urine for a while longer than usual should not cause fluids to build up in your tissues. There's really no way to say for certain that it was the fentanyl or not. Your symptoms may have been entirely coincidental - or not.
Also, the fentanyl patch isn't meant to be used on an as-needed basis like pills. Because of the slow, steady delivery it can take the full 72 hours to build up to a therapeutic level in your bloodstream.
Be very careful not to dictate to your doctor what meds you want to take. That's a really good way to get yourself flagged as an addict. Just tell your doctor what side effects you've experienced with different meds and let him guide you. That's his job.
Hi, what I ment was to change my pain med from fentayl to oxycontin. I had stopped the patch when I ended up in the hospital because they were giving me morphone iv.
I only put another patch on the day after i got out of the hospital because the kidney pain had returned and I didn't want to go back to the hospital. The dilauded they gave me wasn't helping so I put another patch on to stop the kidney pain. The dilauded didn't really control my neck pain either. I will tell the pain doctor that I would like to go on oxcyontin, which I have used before for my neck. My urologist hasn't heard about fentanyl causing swelling to feet and legs. It has happened to me before on the patch but I didn't put the 2 together. I am not to concerned about doctors thinking i am an addict. I work in that hospital and everyone knows about my chronic pain. I have also beetn taught to be proactive about pain and I have always had a good relationship with these doctors. I have known them all for about 20 years and I feel comfortable about discussing options. Thank you for the information about narcotics and urine retention. I would have thought the opposite was true. But I have noticed over the years that I have had a hard time urinating. I am having another block done again in Feburary so hopefull they can get the stone and I will get of the pain meds yet again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.